Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 834, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 13, 2001, 6:52 PM CST for Holmes County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 13, 2001, 6:52 PM CST (00:52 UTC)
- Expired
- Dec 13, 2001, 7:20 PM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Holmes County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 5:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 569 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
286
WUUS54 KJAN 140053
SVRJAN
MSC051-140120-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CST THU DEC 13 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 720 PM CST
* AT 652 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS APPROACHING INTERSTATE 55...AND
MOVING NORTHEAST AT 50 MPH.
DAMAGING WIND GUSTS TO 60 MPH WILL BE LIKELY ALONG AND EAST OF
INTERSTATE 55.
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
LAT...LON 3329 9004 3300 8998 3301 8986 3320 8980
3327 8991What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 5:35 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Dec 13, 5:35 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 535 PM CST THU DEC 13 2001 HAVE UPDATED THE ZONES TO REFLECT THE TORNADO WATCH THAT IS IN EFFECT UNTIL 10 PM. ALSO WORDED IN THE SEVERE POTENTIAL FOR THIS EVENING. .JAN... MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT. LA...FFA ALL NE ZONES THROUGH MIDNIGHT. AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT. 17
In the hours before
Local storm report, Dec 13, 6:22 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM POCAHANTAS MS 1.25 INCH HAIL
12/13/01 HINDS HINDS COUNTY EOC REPORTED
QUARTER SIZE HAIL.
0620 PM NATCHEZ MS 0.75 INCH HAIL
12/13/01 ADAMS NATCHEZ EOC REPORTED
PENNY SIZE HAIL.Local storm report, Dec 13, 6:24 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM 1N POCAHANTAS MS FUNNEL CLOUD
12/13/01 HINDS SPOTTERS REPORTED FUNNEL
CLOUD ON HINDS/MADISON
COUNTY LINE.Local storm report, Dec 13, 6:26 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM 1N POCAHANTAS MS FUNNEL CLOUD
12/13/01 HINDS SPOTTERS REPORTED FUNNEL
CLOUD ON HINDS/MADISON
COUNTY LINE.
0625 PM 2N POCAHANTAS MS WIND DAMAGE
12/13/01 HINDS HINDS COUNTY EOC REPORTED
POWERLINES DOWN NEAR
MADISON COUNTY LINE ON
HIGHWAY 49Local storm report, Dec 13, 6:29 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 2N POCAHANTAS MS WIND DAMAGE
12/13/01 HINDS HINDS COUNTY EOC REPORTED
POWERLINES DOWN NEAR
MADISON COUNTY LINE ON
HIGHWAY 49Local storm report, Dec 13, 6:43 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM RIDGELAND MS WIND DAMAGE
12/13/01 MADISON S.O REPORTED 4 INCH
DIAMETER LIMBS DOWN AT
THE INTERSECTION OF
HIGHWAY 51 AND SCHOOL
STREET.
0640 PM GLUCKSTADT MS 0.75 INCH HAIL
12/13/01 MADISON S.O. REPORTED DIME SIZE
HAIL IN MADISON, SHARON,
GLUCKSTADT, AND CANTON.Local storm report, Dec 13, 6:50 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM RIDGELAND MS WIND DAMAGE
12/13/01 MADISON S.O REPORTED 4 INCH
DIAMETER LIMBS DOWN AT
THE INTERSECTION OF
HIGHWAY 51 AND SCHOOL
STREET.
0640 PM GLUCKSTADT MS 0.75 INCH HAIL
12/13/01 MADISON S.O. REPORTED DIME SIZE
HAIL IN MADISON, SHARON,
GLUCKSTADT, AND CANTON.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 6:11 PM CST | Tornado Warning | JAN | Hinds, Madison | 49 min |
| Dec 13, 6:13 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 62 min |
| Dec 13, 6:15 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 45 min |
| Dec 13, 6:28 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 47 min |
| Dec 13, 6:34 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| Dec 13, 6:49 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Dec 13, 6:54 PM CST | Tornado Warning | JAN | Rankin, Scott | 66 min |
| Dec 13, 6:54 PM CST | Tornado Warning | JAN | Leake | 66 min |
| Dec 13, 6:57 PM CST | Severe Thunderstorm Warning | JAN | Marion | 33 min |
| Dec 13, 7:01 PM CST | Severe Thunderstorm Warning | JAN | Attala | 44 min |
| Dec 13, 7:22 PM CST | Severe Thunderstorm Warning | JAN | Smith | 38 min |
| Dec 13, 7:34 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 46 min |
| Dec 13, 7:34 PM CST | Severe Thunderstorm Warning | JAN | Newton | 46 min |
| Dec 13, 7:55 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 50 min |
| Dec 13, 8:30 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 45 min |
| Dec 13, 9:13 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 47 min |
| Dec 13, 9:30 PM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 90 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.